Announcement

Collapse
No announcement yet.

NEW here, Dry eye caused by using Neosporin AF Off Label :( HELP!

Collapse
X
  •  
  • Filter
  • Time
  • Show
Clear All
new posts

  • NEW here, Dry eye caused by using Neosporin AF Off Label :( HELP!

    Hi everyone! 2 months ago I used Neosporin AF jock itch/anti fungal with the active ingredient miconazole nitrate. I massaged it into my head daily for 2 weeks. I did this because I had read it would help my hair grow and I had a great deal of hair loss due to a chemical bleach incident. Anyway, at the time the people on the board said there was no side effects to using this. But 2 weeks into it I could not understand the reason behind my terrible excrutiating headaches. I asked again and then all these people came out of the woodwork saying they too had major headaches. Despite stopping this ointment I had no appetite whatsover for 6 weeks after using it. I always normally have a healthy appetite. Lastly, I developed what i was diagnosed with as dry eyes. Of all the side effect (all of which happened at the same time when I began the ointment) the dry eyes have yet to improve. The link below shows the side effects of Miconizole that is injected, something no longer used in the US. But I also know that it absorbed into my head despite it being used topically. It clearly entered my blood stream and had systemic affects to have experiences these side effects that i never before had. I am scared because I have not been able to wear my contacts and even without them I am in pain. I use lubricant drops, steroid drops and recently began Restasis. But I have been told that once dry eye begins, it does not repair itself. Did I cause permanent damage with this ointment? People who used Accutane I hear have this problem. Did it ever go away when they stopped using it? It has been 6 weeks since I stopped using this junk. Any info would be so appreciated. I am so sorry for everyone suffering like this!

    Thank you!

    http://www.nlm.nih.gov/medlineplus/d...r/a682616.html

  • #2
    Hiya and welcome.

    I dont know anything about that cream but there are lots of medications which cause dry eye in individuals who are suseptable to dry eye and/or have a mild condition, medications can push it in to a worse condition. Mine was antidepressants. But thats not to say it will be the case for you youve only been 6 weeks its abit early to tell if you have a chronic problem. Did you experiance mild dry eye when wearing your contacts? your doing the right things with the restasis etc dry eye can repair itsself in some circumstances, some people on this site have posted dramatic help from supplements.
    I healed my dry eye with nutrition and detoxification. I'm now a Nutritional Therapist at: www.nourishbalanceheal.com . Join my dry eye facebook group: https://www.facebook.com/groups/420821978111328/

    Comment


    • #3
      Neosporin AF Anti Fungal for Jock itch caused my dry eye

      Thank you Sazy. People have noticed as i have too, that when i talk latetely i forget my train of thought, not just forgetting a word, but i forget the entire topic. Never had i had this happen before, at least not like this. It's terrible. I'm not looking for more problems, i am scared what this junk did to my health along with what i know it has already done thus far. Scares me. I want to think I am the exception and not stuck with dry eeys because i can hardly handle my chronic head, neck, tmj, & jaw pain i have all from my tmjd. The idea of another chronic problem nauseated me. ALthough my headaches are not like they were before when I used this junk, i wonder how much of my current headaches are my usual headache (which fluctutate on their own) versus my usual PLUS whatever this stuff did to me. Everything i read says that once the tear ducts stop producing quality tears it does not reverse. Is it okay to post re-my first post below in another place? Is that allowed? How long do you think before i know if this is permanent? May i ask what anti depressant did this to you? How long did you take it? Has anything helped you?
      Last edited by Vicki In Oregon; 21-Aug-2006, 20:59. Reason: Want to make an addition

      Comment


      • #4
        dry eye and contacts

        i forgot to answer one of your questions. When i wore contacts most of the time i could pretty much forget they were there but sometimes i would feel them so i would gently massage the eyelid and then they would feel okay. So I guess i could have had a bit of dry eye but not much. Now i would easily call it severe. i cant believe how painful it is now and the idea of not being able to wear my contacts is so upsetting.

        Comment


        • #5
          Hiya

          im sorry that you are suffering so much.

          Everything i read says that once the tear ducts stop producing quality tears it does not reverse
          Not always, there are some things as i mentioned before some supplements (flaxseed, borage oil, etc) that can reduce inflammation of the lacrimal gland or help with making the tears more oiley from the M glands therefore promoting more or better tears. So in a way this is having an reversing effect. also restasis which unfortunately is the only RX for dryeye at the mo, can increase tear production, it doesnt however reverse the damage becuase it doesnt tackle the underlying problem. If it works for you you will have to stay on it to retain the bennift.
          How long do you think before i know if this is permanent?
          everyones different so its hard to say whether it will be permenant or not. But id say a few months, things may just be unsettled due to the cream. I like to theink that dry eye is not gonna be permenant permenant although it may be for the time being. my eyes get better when my sinus get bad, so it shows with me anyway that things are not irriversable as such.

          The antidepressant was lexapro i was on it for 1 month i came off it and my eyes have never been the same, but i know antds are not the root cause of my problem i couldnt wear contacts previously so antids kind of acellerated the problem, so im trying to get to the root cause.

          Do you know wat ur dry eye problem is. Aqeuous defficency/ oil defficency MGD? If the problem is MGD then your lacrimal gland may be functioning fine, you may not have enough oil to stop tears from evaporating from the eye. A TBUT (tear break up time test) test may confirm this from the doc.
          I healed my dry eye with nutrition and detoxification. I'm now a Nutritional Therapist at: www.nourishbalanceheal.com . Join my dry eye facebook group: https://www.facebook.com/groups/420821978111328/

          Comment


          • #6
            thanks sazy. i take omega 3 oils and it has not helped. i have been taking those since before this problem began for months now. i need to see if there is flax oil in it though. i bought cod liver oil today and hope it helps me. someone mentioend b12 or b6 vitamins but i forget whihc was supose to help i bought b6. i have it in my multi in high dose but maybe more is what i need now. if you could get a permanent problem from using the anti-dep for just a month then i can certainly have a permanent problem from using somehting 2 weeks that clearly absorbed into my system no different than if i had taken it orally or even injected.

            Comment

            Previously entered content was automatically saved. Restore or Discard.
            Auto-Saved
            Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
            x
            Insert: Thumbnail Small Medium Large Fullsize Remove  
            x

            Unconfigured PHP Module

            Collapse

            Working...
            X

            Debug Information